Alert archive / Colorado / Freeze Warnings in 2006
Freeze Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 16, 2006, 5:48 AM MDT for 5 counties in Colorado. It took effect at Sep 17, 2006, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2006, 5:48 AM MDT (11:48 UTC)
- In effect from
- Sep 17, 2006, 2:00 AM MDT
- Expired
- Sep 17, 2006, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 161148 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 548 AM MDT SAT SEP 16 2006 ...HIGH WINDS AND A KILLING FREEZE HEADED FOR SOUTHERN COLORADO... .AN EARLY SEASON STORM SYSTEM WILL CROSS THE NORTHERN ROCKIES BRINGING HIGH WINDS TO MUCH OF SOUTHERN COLORADO TODAY...AND A KILLING FREEZE TO THE MOUNTAINS AND HIGH VALLEYS TONIGHT. COZ069>071-162200- /O.NEW.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 548 AM MDT SAT SEP 16 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING ...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. THE FIRST COLD AIRMASS OF THE SEASON WILL SETTLE INTO THE SAN LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AROUND 2 AM MDT SUNDAY MORNING...AND REMAIN THERE FOR SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL DROP INTO THE LOWER AND MID 20S...RESULTING IN A HARD AND KILLING FREEZE. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ058-060-061-072-073-080>082-162200- /O.NEW.KPUB.HW.W.0004.060916T1200Z-060917T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS... BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK 548 AM MDT SAT SEP 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS...THE MOSQUITO RANGE...PIKES PEAK...TELLER COUNTY...THE NORTHERN SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS. A STRONG EARLY SEASON STORM SYSTEM WILL TRACK ACROSS THE NORTHERN ROCKIES TODAY...BRINGING HIGH WINDS TO THE AREA. WIND GUSTS TO 70 MPH OR MORE ARE LIKELY. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE AND CREATE UNSAFE TRAVEL CONDITIONS. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. $$ LW
7 follow-up statements
000 WWUS75 KPUB 161522 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 922 AM MDT SAT SEP 16 2006 ...HIGH WINDS AND A KILLING FREEZE HEADED FOR SOUTHERN COLORADO... .AN EARLY SEASON STORM SYSTEM WILL CROSS THE NORTHERN PORTIONS OF COLORADO...BRINGING HIGH WINDS TO MUCH OF SOUTHERN COLORADO TODAY...AND A KILLING FREEZE TO THE SAN LUIS VALLEY TONIGHT. COZ069>071-162330- /O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 922 AM MDT SAT SEP 16 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AROUND 2 AM MDT SUNDAY MORNING...AND REMAIN THERE FOR SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL DROP INTO THE LOWER AND MID 20S...RESULTING IN A HARD AND KILLING FREEZE. A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ058-060-061-072-073-080>082-162330- /O.CON.KPUB.HW.W.0004.000000T0000Z-060917T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS... BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK 922 AM MDT SAT SEP 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS...THE MOSQUITO RANGE...PIKES PEAK...TELLER COUNTY...THE NORTHERN SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS. WESTERLY WINDS AT 45 TO 55 MPH...WITH GUSTS TO 70 MPH OR MORE...ARE LIKELY. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE AND CREATE UNSAFE TRAVEL CONDITIONS. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSS-WINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSS-WINDS. $$
000 WWUS75 KPUB 161801 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1201 PM MDT SAT SEP 16 2006 ...HIGH WINDS AND A KILLING FREEZE HEADED FOR SOUTHERN COLORADO... .AN STORM SYSTEM WILL CONTINUE CROSSING COLORADO TODAY...BRINGING HIGH WINDS TO MUCH OF SOUTHERN COLORADO...AND A KILLING FREEZE TO THE SAN LUIS VALLEY TONIGHT. COZ069>071-170215- /O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1201 PM MDT SAT SEP 16 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AFTER 2 AM MDT SUNDAY MORNING...AND REMAIN THERE FOR SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL DROP INTO THE MID 20S...RESULTING IN A HARD AND KILLING FREEZE. A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ058-060-061-072-073-080>082-170000- /O.CON.KPUB.HW.W.0004.000000T0000Z-060917T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS... BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK 1201 PM MDT SAT SEP 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS...THE MOSQUITO RANGE...PIKES PEAK...TELLER COUNTY...THE NORTHERN SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS. WESTERLY WINDS AT 45 TO 55 MPH...WITH GUSTS TO 70 MPH OR MORE... ARE LIKELY. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE AND CREATE UNSAFE TRAVEL CONDITIONS. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSS-WINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSS-WINDS. $$
000 WWUS75 KPUB 162048 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT SAT SEP 16 2006 ...HIGH WINDS AND A KILLING FREEZE HEADED FOR SOUTHERN COLORADO... .AN STORM SYSTEM WILL CONTINUE MOVING ACROSS COLORADO...BRINGING HIGH WINDS TO MUCH OF THE SOUTHERN COLORADO MOUNTAINS THE REST OF THIS AFTERNOON...AND A KILLING FREEZE TO THE SAN LUIS VALLEY TONIGHT. COZ069>071-170500- /O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 248 PM MDT SAT SEP 16 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN LUIS VALLEY TONIGHT. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AFTER 2 AM MDT SUNDAY MORNING...AND REMAIN THERE FOR SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL DROP INTO THE MID 20S...RESULTING IN A HARD AND KILLING FREEZE. A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ058-060-061-072-073-080>082-170000- /O.CON.KPUB.HW.W.0004.000000T0000Z-060917T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS... BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK 248 PM MDT SAT SEP 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS...THE MOSQUITO RANGE...PIKES PEAK...TELLER COUNTY...THE NORTHERN SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS. WESTERLY WINDS AT 45 TO 55 MPH WILL CONTINUE...WITH GUSTS NEAR 70 MPH. WIND SPEEDS THIS HIGH CAN CAUSE PROPERTY DAMAGE AND CREATE UNSAFE TRAVEL CONDITIONS. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSS-WINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSS-WINDS. $$
000 WWUS75 KPUB 162353 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 553 PM MDT SAT SEP 16 2006 ...A KILLING FREEZE HEADED FOR SOUTHERN COLORADO... .A STORM SYSTEM WILL CONTINUE MOVING ACROSS COLORADO...BRINGING GUSTY WINDS TO MUCH OF THE SOUTHERN COLORADO MOUNTAINS THROUGH THIS EVENING...AND A KILLING FREEZE TO THE SAN LUIS VALLEY TONIGHT. COZ058-060-061-072-073-080>082-170100- /O.EXP.KPUB.HW.W.0004.000000T0000Z-060917T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...GRANITE...LA VETA PASS...PONCHA PASS... BLANCA PEAK...GREENHORN MTN...WOODLAND PARK...PIKES PEAK 553 PM MDT SAT SEP 16 2006 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT. WIND GUSTS AS HIGH AS 55 MPH WILL CONTINUE AT MOUNTAIN TOP ELEVATIONS THROUGH THIS EVENING THEN GRADUALLY DIMINISH LATE TONIGHT. $$ COZ069>071-170800- /O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 553 PM MDT SAT SEP 16 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN LUIS VALLEY TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING AFTER 2 AM MDT SUNDAY...AND REMAIN THERE FOR SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL DROP INTO THE MID 20S...RESULTING IN A HARD AND KILLING FREEZE. A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 170518 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1118 PM MDT SAT SEP 16 2006 ...A KILLING FREEZE HEADED FOR SOUTHERN COLORADO... .A KILLING FREEZE IS EXPECTED OVER THE THE SAN LUIS VALLEY TONIGHT. COZ069>071-171330- /O.CON.KPUB.FZ.W.0002.060917T0800Z-060917T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1118 PM MDT SAT SEP 16 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. THE FIRST COLD AIR MASS OF THE SEASON WILL SETTLE INTO THE SAN LUIS VALLEY TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING AFTER 2 AM MDT SUNDAY...AND REMAIN THERE FOR SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS WILL DROP INTO THE MID 20S...RESULTING IN A HARD AND KILLING FREEZE. A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 171039 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 439 AM MDT SUN SEP 17 2006 ...A KILLING FREEZE IS EXPECTED OVER THE SAN LUIS VALLEY THIS MORNING... .THE 1ST COLD AIRMASS OF THE SEASON EXPECTED TO GENERATE A KILLING FREEZE OVER THE THE SAN LUIS VALLEY THIS MORNING. COZ069>071-171500- /O.CON.KPUB.FZ.W.0002.000000T0000Z-060917T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 439 AM MDT SUN SEP 17 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. THE FIRST COLD AIR MASS OF THE SEASON HAS SETTLED INTO THE SAN LUIS VALLEY THIS MORNING. AT 4 AM MDT...TEMPERATURES HAVE DROPPED TO 28 DEGREES AT ALAMOSA. FREEZING TEMPERATURES ARE EXPECTED TO REMAIN OVER THE SAN LUIS VALLEY FOR SEVERAL HOURS THROUGH SUNRISE. MORNING LOWS ARE PROJECTED TO DROP INTO THE MID 20S...RESULTING IN A HARD AND KILLING FREEZE. A PROLONGED PERIOD OF SUB-FREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 171447 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 847 AM MDT SUN SEP 17 2006 ...FREEZE WARNING WILL EXPIRE AT 9 AM... .TEMPERATURES IN THE SAN LUIS VALLEY ARE NOW WARMING TO ABOVE FREEZING. COZ069>071-171600- /O.EXP.KPUB.FZ.W.0002.000000T0000Z-060917T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 847 AM MDT SUN SEP 17 2006 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. WITH TEMPERATURES NOW WARMING TO ABOVE FREEZING IN THE SAN LUIS VALLEY...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 16, 5:27 AM MDT, 21 minutes earlier.
Area forecast discussion, Sep 16, 5:27 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 527 AM MDT SAT SEP 16 2006 .SHORT TERM... (TODAY AND TONIGHT) ...HIGH WINDS AND A KILLING FREEZE... FIRST SIGNIFICANT FALL SYSTEM CROSSING THE NORTHERN ROCKIES WILL BRING PLENTY OF IMPORTANT IMPACTS TO SOUTHERN COLORADO. FIRST IS THE HIGH WIND THREAT. A HIGH WIND WARNING WILL GO INTO EFFECT FOR TODAY STARTING AT 6AM...WITH THE BEST WINDOW PROBABLY 12-18Z. MAIN IMPACT WILL BE FELT ABOVE 11K IN THE SAWATCH RANGE...THE MOSQUITOS...PIKES PEAK...TELLER COUNTY AND THE NORTHERN SANGRES. HOWEVER...A FEW HIGH WIND BURSTS POSSIBLE BELOW 11K IN THESE AREAS. LOOKING FOR PEAK GUSTS GREATER THAN OR EQUAL TO 70 MPH AS A 100+ KT SPEED MAX CROSSES CENTRAL COLORADO 12-18Z. REMAINING MOUNTAIN AREAS COULD SEE GUSTS TO 60+ MPH. ACROSS THE LOWER ELEVATIONS...NO REAL MECHANISM FOR BRINGING THESE EXTREME WINDS TO THE SURFACE IS EVIDENT. HOWEVER...BRUTE FORCE MIXING SHOULD BRING DOWN 40-50 MPH WIND GUSTS ONCE DIURNAL MIXING GETS UNDERWAY. BOULDER ALSO HAS A HIGH WIND WARNING FOR THEIR MOUNTAINS BORDERING OURS TO THE NORTH. AFTER THE WINDS GO BY...THE CONCERN WILL SHIFT TO A KILLING FREEZE EXPECTED IN THE SAN LUIS VALLEY TONIGHT. ALL GUIDANCE NUMBERS ARE COMING IN VERY COLD...WITH TEMPS DROPPING BELOW THE FREEZING MARK SOMETIME AFTER 2AM. THE MET GUIDANCE...WHICH I CONSIDER MOST RELIABLE IN THIS CASE...SAYS 21F AT THE ALAMOSA AIRPORT SUNDAY MORNING. THE MAV GUIDANCE SAYS 26F. THE RETIRED NGM GUIDANCE (LEAST RELIABLE) SAYS 31F. POINT IS...ALL SAY BELOW FREEZING. IM GOING WITH THE MET GUIDANCE WHICH MEANS A KILLING FREEZE FOR THE SAN LUIS VALLEY TONIGHT. I INTENTIONALLY USE THE TERM KILLING FREEZE...AS THE GROWING SEASON OVER THERE IS CONSIDERED TO CONTINUE UNTIL OCTOBER 1ST. SO...RESIDENTS OF THE VALLEY WILL NEED TO PROTECT THEIR CROPS/PLANTS TONIGHT (AND PROBABLY FOR THE NEXT SEVERAL NIGHTS) SHOULD THEY WISH TO KEEP THINGS GROWING. ALTHOUGH WE DO NOT ISSUE FREEZE WARNINGS FOR THE REMAINING MOUNTAIN/HIGH VALLEY AREAS OF SOUTHERN COLORADO (BECAUSE THEY ARE NOT CONSIDERED AGRICULTURAL)...THESE AREAS WILL ALSO SEE A KILLING FREEZE TONIGHT. SO PROTECT PLANTS ACCORDINGLY. THE PLAINS WILL ALSO SEE A COLD NIGHT TONIGHT...WITH SOME AREAS DROPPING INTO THE MID OR UPPER 30S. ONE OR TWO SPOTS OVER EL PASO COUNTY MAY EVEN SEE A BRIEF DIP BELOW FREEZING PRIOR TO SUNRISE SUNDAY. HOWEVER...I DO NOT ANTICIPATE A WIDESPREAD FROST OR KILLING EVENT. LW .LONG TERM... (SUNDAY THROUGH NEXT FRIDAY) METEOROLOGICAL ISSUES FOR THE LONG TERM INCLUDES GUSTY WINDS AT TIMES AND THE POTENTIAL FOR UNSETTLED CONDITIONS BY LATER NEXT WEEK. LATEST LONGER TERM MODELS HAVING A DIFFICULT TIME WITH SYSTEM PORTRAYAL BY LATER NEXT WEEK WITH SOLUTIONS OSCILLATING BETWEEN CLOSED LOW DEVELOPING OVER SOUTHWEST COLORADO NEXT THURSDAY NIGHT VERSES TIGHT NORTHWESTERLY FLOW. AT ANY RATE...EXPECT GENERALLY DRY AND COOL CONDITIONS SUNDAY INTO MONDAY IN WAKE OF SYSTEM PUSHING INTO THE UPPER MIDWEST. MORNING TEMPERATURES BELOW FREEZING EXPECTED BOTH MONDAY MORNING AND TUESDAY MORNING FOR THE SAN LUIS VALLEY. TUESDAY MAY BE THE PICK DAY OF THE WEEK AS RELATIVELY LIGHT WINDS COMBINE WITH TEMPERATURES REBOUNDING TO ABOVE CLIMATOLOGICAL AVERAGES. ANOTHER UPPER CLOSED LOW MOVING ACROSS SOUTH DAKOTA BY NEXT WEDNESDAY SHOULD INCREASE THE WINDS...WHILE ABOVE SEASONAL TEMPERATURES CONTINUE. RELATIVELY HEALTHY FRONT PROJECTED TO PUSH ACROSS THE EASTERN COLORADO PLAINS BY THURSDAY MORNING WHICH WILL COOL TEMPERATURES TO BELOW SEASONAL AVERAGES BY NEXT THURSDAY AND FRIDAY. DUE TO UNCERTAINTY IN MODEL SOLUTIONS FOR NEXT THURSDAY AND FRIDAY...HAVE PAINTED GENERALLY LOW GRADE POPS THESE DAYS...HOWEVER WILL CONTINUE TO MONITOR CLOSELY AND MAY NEED TO BUMP POPS UP...ESPECIALLY IF CLOSED SOUTHWEST COLORADO LOW SOLUTION IS CLOSER TO REALITY. THANKS SURROUNDING OFFICES FOR COORDINATION/COLLABORATION. && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 9 AM MDT SUNDAY FOR COZ069-COZ070- COZ071. HIGH WIND WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR COZ058- COZ060-COZ061-COZ072-COZ073-COZ080-COZ081-COZ082. && 28/28
Hazardous weather outlook, Sep 15, 7:08 AM MDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 708 AM MDT FRI SEP 15 2006 COZ058>089-093>099-161315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 708 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL TRACK NORTHEAST ACROSS COLORADO TODAY AND TONIGHT TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE SAN JUAN...LA GARITA AND SAWATCH MOUNTAINS...AND ISOLATED THUNDERSTORMS FARTHER EAST. THE DISTURBANCE WILL BRING WIND GUSTS UP TO 60 MPH ACROSS THE HIGHER TERRAIN...WITH GUSTS OVER 40 MPH POSSIBLE ACROSS THE LOWER ELEVATIONS. THIS AFTERNOON AND EVENING...A FEW OF THE THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE COULD BE SEVERE...PRODUCING WIND GUSTS TO 60 MPH...HAIL TO 3/4 INCH IN DIAMETER...HEAVY RAIN...AND DANGEROUS LIGHTNING. MOUNTAIN SNOW LEVELS WILL DROP TO AROUND 11000 FEET AT TIMES OVER THE NEXT 24 HOURS. LOCALIZED WET SNOW ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE ABOVE THIS ELEVATION THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS ARE EXPECTED TO CONTINUE SATURDAY MORNING ACROSS THE REGION...AS A STRONG STORM SYSTEM MOVES NORTH OF COLORADO. WIND GUSTS TO AROUND 50 MPH ARE EXPECTED OVER THE HIGHER TERRAIN SATURDAY MORNING WITH WIND GUSTS OVER LOWER ELEVATIONS IN THE 20 TO 40 MPH RANGE. TRAVELERS AND OUTDOOR ENTHUSIASTS WHO ARE PLANNING ACTIVITIES IN THE MOUNTAINS THIS WEEKEND SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECASTS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATER TODAY AND TONIGHT IN THE MOUNTAINS AND HIGH VALLEYS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 5:48 AM MDT | High Wind Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 12 hr |
Nearby
Freeze Warnings in Colorado, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.